MAUDE Adverse Event Report: ARTHREX, INC. ECLIPSE¿ SPEEDSCAP¿ IMPLANT SYSTEM; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. ECLIPSE¿ SPEEDSCAP¿ IMPLANT SYSTEM; NON-DEGRADABLE FIXATN FASTENER
Model Number ECLIPSE¿ SPEEDSCAP¿ IMPLANT SYSTEM
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 11/7/2023, it was reported by a sales representative via phone that an ar-9400-sbk eclipse speedscap implant system had an issue.The 3.9 mm swivelock inserter bent upon insertion.The inserter did not break, but the screw was unusable.The case was completed using another ar-9400-sbk from a different lot with a delay of a minute and no fragments left inside the patient.This was discovered during a total shoulder joint repair procedure on (b)(6) 2023, with no reported harm to the patient.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint cannot be confirmed because the device cannot be visually and functionally evaluated.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause(s) for the reported failure can be a user error due to improper bone preparation, misaligned insertion, and/or prying/leveraging the device during insertion.

Brand Name
ECLIPSE¿ SPEEDSCAP¿ IMPLANT SYSTEM
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18271068
Report Number1220246-2023-09188
Device Sequence Number17132257
Product Code MBI
UDI-Device Identifier00888867356733
UDI-Public00888867356733
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K200341
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberECLIPSE¿ SPEEDSCAP¿ IMPLANT SYSTEM
Device Catalogue NumberAR-9400-SBK
Device Lot Number15103665
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer12/26/2024
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown